MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "micro puncture and ultrasound were utilised to gain central access in the right common femoral artery.Vessel size was 8mm and measured depth for the manta was 2+1 act was 320 at time of deployment and then 10g protamine was given.A hematoma started forming immediately under the skin post manta deployment.A femstop was applied to treat hematoma.2.5 hours later the femstop was removed in the recovery room and the patients bp dropped.The patient coded and cpr was performed.Patient had to come back for re-access on the opposite side and balloon tamponade for 10 mins.They were reported as fine post the incident.No blood transfusion was needed.".
 
Event or Problem Description
It was reported that: "micro puncture and ultraound were utiilised to gain central access in the right common feoral artery.Vessel size was 8mm and measured depth for the manta was 2+1 act was 320 at time of deployment and then 10g protamine was given.A hematoma started forming immediately under the skin post manta deployment.A femstop was applied to treat hematoma.2.5 hours later the femstop was removed in the recovery room and the patients bp dropped.The patient coded and cpr was performed.Patient had to come back for re-access on the opposite side and balloon tamponade for 10 mins.They were reported as fine post the incident.No blood transfusion was needed.".
 
Additional Manufacturer Narrative
(b)(4).The details of the complaint were reviewed.No unit was returned for evaluation.As per the additional information received, access vessel was right common femoral artery without any significant calcification or tortuosity.The deployment depth was 2+1 cm.No issues observed with the procedural sheaths.Hemostasis was not achieved immediately after manta deployment.Manual pressure and fem stop were employed after manta deployment.The fem stop was applied for 2.5 hours.No abnormal patient movement noted.Post procedure, femstop was removed.Hematoma was present.Patient coded for blood pressure drop and was brought back to emergency.Cpr was done without any blood transfusion.No information was provided on hemodynamics on prior, during and post bleeding.No rp bleed observed.Balloon intervention was employed from the left side access.Ballooning was done for 10 mins.Images and videos of the ballooning were shared.Manta lock position was confirmed.Flow downstream was noted.No bleeding or extravasation observed.No images prior to balloon intervention were provided.A device history record review was performed, and no relevant findings were identified.It is unknown what could have caused the hemostasis issue or why hematoma was formed.Based on the information, the most likely root cause of the issue is undeterminable.Teleflex will continue to monitor for similar issues.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23243079
Report Number3010252479-2025-00103
Device Sequence Number10245534
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)250408(17)261008(10)73D2500306(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot Number73D2500306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale